Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 144, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 11, 2005, 5:56 AM CDT for Knox County, Stark County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2005, 5:56 AM CDT (10:56 UTC)
- Expired
- Aug 11, 2005, 7:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Knox County, IL, Stark County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 111056
SVRILX
ILC095-175-111200-
/O.NEW.KILX.SV.W.0144.050811T1056Z-050811T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
556 AM CDT THU AUG 11 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTH CENTRAL ILLINOIS
NORTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 700 AM CDT
* AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ONEIDA...OR ABOUT 11 MILES
NORTHEAST OF GALESBURG...AND WAS MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALTONA
VICTORIA
LA FAYETTE
WEST JERSEY
TOULON
ELMIRA
WYOMING
OSCEOLA
OTHER LOCATIONS IN THE WARNING INCLUDE...BRADFORD...CASTLETON AND
LOMBARDVILLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4106 8966 4089 9033 4097 9039 4111 9040
4112 9033 4115 9024 4115 8989 4116 8987
4123 8988 4123 8965
$$
BAK2 follow-up statements
000
WWUS53 KILX 111137
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
635 AM CDT THU AUG 11 2005
ILC095-175-111200-
/O.CON.KILX.SV.W.0144.000000T0000Z-050811T1200Z/
KNOX-STARK-
631 AM CDT THU AUG 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 AM CDT FOR
NORTHERN KNOX AND STARK COUNTIES...
AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST
JERSEY...OR ABOUT 13 MILES SOUTH OF KEWANEE...MOVING EAST AT 30 MPH.
AN EARLIER OBSERVATION FROM GALESBURG INDICATED A WIND GUST TO 59
MPH. STRONG WINDS MAY OCCUR FROM THE OUTFLOW ASSOCIATED WITH THIS
STORM.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
ELMIRA.
WYOMING.
CASTLETON.
OSCEOLA.
BRADFORD.
WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4106 8966 4089 9033 4097 9039 4111 9040
4112 9033 4115 9024 4115 8989 4116 8987
4123 8988 4123 8965
$$
HARDIMAN000
WWUS53 KILX 111200
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
700 AM CDT THU AUG 11 2005
ILC095-175-111210-
/O.EXP.KILX.SV.W.0144.000000T0000Z-050811T1200Z/
KNOX-STARK-
700 AM CDT THU AUG 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KNOX AND STARK
COUNTIES EXPIRES AT 700 AM CDT...
AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4106 8966 4089 9033 4097 9039 4111 9040
4112 9033 4115 9024 4115 8989 4116 8987
4123 8988 4123 8965
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:26 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 11, 4:26 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 0426 AM CDT THU AUG 11 2005 .DISCUSSION... IT HAS BEEN ONE OF THOSE NIGHTS. COMMUNICATIONS PROBLEMS THAT BEGAN LATE LAST NIGHT HAVE CONTINUED THROUGH EARLY THIS MORNING... BUT IT LOOKS LIKE WERE FINALLY ABLE TO COMMUNICATE WITH THE OUTSIDE WORLD AGAIN... JUST IN TIME TO SEND THE FORECAST OUT. OUR APOLOGIES FOR THE SLIGHTLY DELAYED PRODUCTS. SFC FRONT REMAINS NEARLY STATIONARY ACROSS THE CWA... WITH RAGGED LOOKING MCS MOVING ACROSS EASTERN IOWA NORTH OF THE FRONT IN AN AREA OF STRONGER LOW LEVEL WAA. MAIN CHALLENGES WILL BE DEALING WITH MCS OR ITS REMNANTS ACROSS THE NORTHERN PART OF THE CWA THIS MORNING... AS WELL AS CONTINUED PRECIP CHANCES TODAY THROUGH THE WEEK AS FRONTAL BOUNDARIES REMAIN IN THE VICINITY. SHORT TERM...TODAY THROUGH SATURDAY... QUASI-STATIONARY FRONT REMAINS DRAPED ACROSS CENTRAL ILLINOIS... INTO NORTHERN MISSOURI AND KANSAS THIS MORNING. A SHORTWAVE TROF OVER WESTERN NEBRASKA WILL CONTINUE TO MOVE EAST IN PROGRESSIVE ZONAL FLOW TODAY. THIS SHORTWAVE WILL INDUCE A WEAK SFC REFLECTION ALONG THE FRONT IN WESTERN IOWA... WHICH WILL THEN MOVE NORTHEASTWARD INTO SOUTHERN WISCONSIN OVERNIGHT. AS A RESULT... QS-FRONT WILL LIFT NORTHWARD SLOWLY TODAY AS A WARM FRONT... THEN RETURNING ON FRIDAY AS A WEAK COLD FRONT. IT CONTINUES TO LOOK LIKE THE BEST PRECIP CHANCES... AND HIGHEST QPF... WILL REMAIN NORTH OF THE CWA IN NORTHEASTERN IA/SOUTHWESTERN WI WHERE LLJ WILL REMAIN STRONGEST ACROSS THE WARM FRONT... AND RESULTANT LOW LEVEL WARM AIR/THETA-E ADVECTION WILL ALSO BE MAXIMIZED. ANY MCS ACTIVITY THAT DEVELOPS IN THAT AREA TODAY AND INTO TONIGHT WILL BE RATHER CLOSE TO THE NORTHERN COUNTIES... THUS WILL GO WITH HIGHER POPS FOR THE NORTHERN COUNTIES. BY FRIDAY... BOUNDARY SINKS BACK DOWN AS A WEAK COLD FRONT AND STALLS OUT... ONCE AGAIN BRINGING THE CHANCE OF PRECIP TO THE AREA THROUGH SATURDAY. LONG TERM...SUNDAY THROUGH WEDNESDAY... SUNDAY COULD BRING A BRIEF RESPITE TO THE NORTHERN COUNTIES... AS SFC FRONT SINKS INTO SOUTHERN ILLINOIS... AND HIGH PRESSURE BUILDS ACROSS THE UPPER MIDWEST. HOWEVER... AS TROUGHING DIGS INTO THE NORTHERN ROCKIES... ANOTHER EJECTING SHORTWAVE OVER THE PLAINS DEVELOPS ANOTHER WAVE ALONG THE FRONT WHICH THEN MOVES NORTH AND EAST... ONCE AGAIN BRINGING THE CHANCE OF PRECIP TO THE AREA MONDAY INTO EARLY TUESDAY... BEFORE HIGH PRESSURE ONCE AGAIN BUILDS ACROSS THE UPPER MIDWEST AND GREAT LAKES. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. HARDIMAN
Hazardous weather outlook, Aug 11, 5:27 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 527 AM CDT THU AUG 11 2005 ILZ027>031-036>038-041>046-121100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- 527 AM CDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT FROM CENTRAL ILLINOIS INTO NORTHERN ILLINOIS TODAY AND STALL OUT. SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE WARM AND HUMID AIRMASS ALONG AND TO THE SOUTH OF THE FRONT...ESPECIALLY THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE STORMS WILL BECOME SEVERE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL ARE THE PRIMARY THREATS WITH THE STORMS...THOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING... PRIMARILY BETWEEN 2 PM AND 6 PM. ILZ040-047>057-061>063-066>068-071>073-121100- SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 527 AM CDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT FROM CENTRAL ILLINOIS INTO NORTHERN ILLINOIS TODAY AND STALL OUT. A FEW THUNDERSTORMS ARE POSSIBLE IN THE WARM AND HUMID AIRMASS TO THE SOUTH OF THE FRONT...ESPECIALLY THIS AFTERNOON AND EVENING. ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:00 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 47 min |
| Aug 11, 5:18 PM CDT | Tornado Warning | ILX | Vermilion | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.